MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE
Catalog Number 208-43F60
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The investigation is still in progress.Upon completion of the investigation, k2m inc.Will file a supplemental report indicating the findings.Device remains in patient.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a three level plate fractured.There are no plans to revise.The patient reportedly had a fractured plate approximately 4-6 months post-op.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the plate remains in the patient, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.As seen in the x-ray, the c6-7 disc space is starting to collapse; the bone graft between the c6 and c7 vertebral bodies is noticeably shorter in height than that of the c4-5 and c5-6 bone grafts.The collapse of the c6-7 disc space also likely imparted more stress on the plate, thereby contributing to the fracture, which occurred at the same location as the collapsed disc space.A general review of the manufacturing and inspection records did not reveal any contributing information.Device remains in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, and distribution records according to the description of the product(s) used was conducted.All records revealed that all product(s) lots were manufactured within specifications and distributed in accordance with all operating procedures.The plate fractured through the screw holes.The patient appears to have fused only at c6-7 thus creating a lever arm about the fused level, thereby placing more stress on the bottom of the plate.The analysis indicated an overloading event, not a fatigue failure which is consistent with how the patient fused.Our investigation of the product and review of the manufacturing and inspection records revealed no manufacturing discrepancies or material defects, nor did it reveal any contributing information/trends.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a revision surgery took place in which a fractured three level plate was removed.The revision surgery took place on (b)(6) 2016.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5943723
Report Number3004774118-2016-00069
Device Sequence Number722244
Product Code KWQ
UDI-Device Identifier10888857031173
UDI-Public10888857031173
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number208-43F60
Device Lot NumberDXDB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/12/2016
Supplement Report FDA Received Date10/05/2016
11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;